Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 223, NWS St. Louis, MO

June 16, 2000Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2000, 4:18 PM CDT for Washington County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2000, 4:18 PM CDT (21:18 UTC)
Expired
Jun 16, 2000, 5:00 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, IL

The radar

The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WUUS53 KLSX 162120
SVRSTL
ILC189-162200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 500 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NASHVILLE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH...
  ASHLEY
  IRVINGTON
  RADON
  DU BOIS 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3847 8946 3821 8947 3822 8915 3850 8915

RP/GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT FRI JUN 16 2000

MAIN CONCERNS THIS PKG ARE PCPN...TEMPS..CLDS AND WIND.  LIKE WX
TRND OF ETA...CRS SECTION FOR STL SHWD MAIN LIFT TNGT AND SAT NGT.
ETA PLACE SFC FRNT S OF STL..THEN MVNG N AS WRM FRNT BY LATE SAT
AND SAT NGT.  NGN MOVES CDFNT VRY SLW...STALLING JUST S OF STL...AVN
 FAVOR NGM. FOR THIS TIME OF THE YEAR CDFNT USUAL HAVE SOME
DIFFICULT MOVE S...AND ANY STALLING IN SRN MO APPERS OK.

MAIN PCPN WL BE IN CNTRL MO...FRM STL AND COU THIS EVE...WL SLWLY
MOVE S INTO S-CNTRL AND SE MO TNGT...WL REDEVELOP AGAIN DURING THE
AFTERNON IN CNTRL MO...AS WRM FNT WL BE TAKE SHAPE.

FWCS AND FANS ARE IN TUNE FOR TEMPS FCST.

.STL...NONE.

In the hours before

Special weather statement, Jun 16, 11:00 AM CDT, 5 hours 18 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-162330-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
11 AM CDT FRI JUN 16 2000

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS AFTERNOON AND TONIGHT...ALSO STORMS SHOULD REMAIN BELOW SEVERE
LIMITS.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF EASTERN
AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.

ACQUAVIVA

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.